Pain Relievers and Hearing Loss in Men

April 14, 2010

j0337340.jpg
by Nancy Mitchell, MS-PREP/NESA student
According to an American Journal of Medicine study, regular use of over the counter (OTC) pain relievers may contribute to hearing loss in men. In the prospective study, which included 27,000 men surveyed every two years between 1986 to 2004 approximately 25% of the men said they had been diagnosed with hearing loss. Individuals who used OTC pain relievers at least twice a week were more likely than non-users to be diagnosed. Previous nonhuman research has found some substances in pain-relievers can decrease blood flow to the cochlea, the part of the inner ear that converts waves sound into brain signals.
Click here to read an abstract of the study.

Entry Filed under: Uncategorized. Tags: , , , , , , .



Leave a comment

Required

Required, hidden

Some HTML allowed:
<a href="" title=""> <abbr title=""> <acronym title=""> <b> <blockquote cite=""> <cite> <code> <del datetime=""> <em> <i> <q cite=""> <strike> <strong>

Subscribe to the comments via RSS Feed


RSS PREP Fourm Podcasts

Feeds

Tag Cloud

Archives